Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 21, NWS Phoenix, AZ

July 29, 2010La Paz County, Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 29, 2010, 2:07 PM MST for La Paz County, Maricopa County, Arizona. It was in force for 113 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2010, 2:07 PM MST (21:07 UTC)
Expired
Jul 29, 2010, 4:00 PM MST
In force
113 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties La Paz County, AZ, Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 176 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 3:00 PM MSTFLASH FLOODSalome, AZFLASH FLOODING OF NEARBY WASHES
Jul 29, 3:00 PM MSTFLASH FLOODWenden, AZFLASH FLOODING OF WASHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WGUS55 KPSR 292107
FFWPSR
AZC012-013-292300-
/O.NEW.KPSR.FF.W.0021.100729T2107Z-100729T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
207 PM MST THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  NORTHEASTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 400 PM MST

* AT 158 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLADDEN...
  AGUILA...AND...WENDEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE RUNNING WATER COVERS THE ROADWAY. JUST ONE
FOOT OF FLOWING WATER CAN BE POWERFUL ENOUGH TO SWEEP VEHICLES OFF
THE ROAD. MAKE THE SMART CHOICE TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS ROADS AND LOW LYING SPOTS. UNBRIDGED CROSSINGS
WILL BE ESPECIALLY DANGEROUS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3422 11331 3403 11332 3402 11308 3397 11302
      3358 11352 3387 11393 3427 11336

$$

WATERS
1 follow-up statement
968 
WGUS75 KPSR 292200
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST THU JUL 29 2010

AZC012-013-292300-
/O.CON.KPSR.FF.W.0021.000000T0000Z-100729T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-MARICOPA AZ-
300 PM MST THU JUL 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
NORTHWESTERN MARICOPA AND NORTHEASTERN LA PAZ COUNTIES...

AT 248 PM MST...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED 
OVER THE WARNED AREA. ACTIVITY CONTINUES AND IS PARTICULARLY INTENSE 
OVER THE SALOME AND WENDEN AREAS. 

LAT...LON 3422 11331 3403 11332 3402 11308 3397 11302
      3358 11352 3387 11393 3427 11336

$$

WATERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:50 AM MST, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 29, 10:50 AM MST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PHOENIX AZ
1050 AM MST THU JUL 29 2010

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS ARIZONA TODAY AS A VERY MOIST AND
RATHER UNSTABLE AIRMASS IS IN PLACE OVER THE STATE. HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE ALONG WITH STRONG...
POSSIBLY DAMAGING...WINDS. ANOTHER ACTIVE DAY IS LIKELY SATURDAY OR
SUNDAY AS A SECOND LOW TRACKS OUT OF THE GULF OF MEXICO AND TOWARD
ARIZONA. TEMPERATURES WILL TREND DOWN HEADING INTO THE WEEKEND DUE
TO INCREASED CLOUD COVER AND SHOWER AND THUNDERSTORM ACTIVITY. DRIER
AIR WILL FILTER IN EARLY NEXT WEEK CAUSING RAIN CHANCES TO DROP AND
TEMPERATURES TO RISE.

&&

.DISCUSSION...
A LOOK AT MORNING MODEL AND PLOT DATA SUGGEST THAT THERMODYNAMICS
WILL PLAY MORE OF A ROLE IN OUR WEATHER AS COMPARED TO
DYNAMICS/FORCING. FLOW ALOFT APPEARS RATHER ANTICYCLONIC WITH
INVERTED TROFS STILL WELL OFF TO OUR EAST. RAOB WINDS AND NAM/GFS
MEAN 700-300 WINDS SUGGEST RATHER WEAK EASTERLY STEERING FLOW TO SET
UP OVER SOUTH-CENTRAL AZ THIS AFTERNOON/EVENING...AT SPEEDS LESS
THAN 15KT. AS SUCH STORMS MAY STRUGGLE A BIT TO MOVE OFF THE HIGHER
TERRAIN AND INTO THE DESERTS. AIRMASS DOES LOOK IMPRESSIVE...
MOISTURE WISE...WITH PWAT VALUES OVER 2 INCHES AND 850MB DEWPOINTS
AT AND ABOVE 16C. SURFACE DEWPOINTS OVER THE CENTRAL DESERTS EARLY
THIS MORNING WERE IN THE UPPER 60S TO MID 70S. CAPE IS RATHER
IMPRESSIVE...BUT WOULD BE MUCH MORE SO IF WE WERE NOT AROUND MINUS
4C AT 500MB PER THE 12Z PLOT DATA.

LATEST RADAR INDICATED THAT THE MORNING SHOWERS HAVE NEARLY
DISSIPATED...AND 15Z IR IMAGERY SHOWS CLOUDS STARTING TO BREAK
UP/THIN OVER THE CENTRAL DESERTS. EVEN WITH THINNING CLOUDS AND
INCREASING SUNSHINE...EXPECT MAX TEMPS TODAY TO RUN A FEW DEGREES
BELOW CLIMO...GIVEN THE RICH MOISTURE PROFILE SHOWN ON THE
SOUNDINGS. PHOENIX HIGH WILL PROBABLY STRUGGLE TO REACH TO 104. WE
WILL SEE A SLIGHT CHANCE FOR SHOWERS REST OF THIS MORNING AND INTO
THE AFTERNOON...GIVEN HOW MOIST AND UNSTABLE WE CURRENTLY ARE. A
BETTER THREAT FOR STORMS WILL CERTAINLY BE AFTER 5 PM...AS STORMS
FIRE OVER THE HIGHER TERRAIN THEN MOVE SLOWLY EAST WITH THE WEAK
EASTERLY STEERING CURRENTS. HIGH MOISTURE OVER THE DESERTS WILL
SUPPORT STORM REGENERATION VIA OUTFLOW BOUNDARY MERGERS. AS SUCH THE
50 PERCENT POP FOR THIS EVENING OVER THE PHOENIX AREA SEEMS
REASONABLE.

ONE ADDITIONAL THING...GIVEN THE RATHER WEAK WIND FIELDS FORECAST
OVER SOUTH-CENTRAL AZ LATER TODAY...AND THE VERY MOIST PROFILES IN
THE SOUNDINGS...FEEL SEVERE CHANCES ARE SOMEWHAT LOW. BETTER THREAT
WOULD BE FOR HEAVY PRECIP AND POSSIBLE FLASH FLOODING GIVEN THE PWAT
VALUES OVER 2 INCHES. ANYWAY...FORECASTS HAVE BEEN UPDATED FOR
CURRENT SKY AND WEATHER TRENDS...WITH LITTLE CHANGE NEEDED TO
THE FORECAST FOR THIS AFTERNOON AND EVENING.

.PREVIOUS DISCUSSION...
WEDNESDAY EVENING SAW MORE ISOLATED-TO-SCATTERED PRECIPITATION
ACROSS OUR EASTERN CWA. THE PHOENIX RAINFALL INDEX CAME IN AT 0.00
INCHES AGAIN WITH 13 PERCENT COVERAGE. WHILE THERE WAS SOME HEAVY
RAINFALL IN THE PHOENIX AREA IT WAS VERY ISOLATED AS A WHOLE.
YESTERDAY/S FORECAST PORTRAYED THIS WELL WITH BEST PRECIPITATION
CHANCES ACROSS THE EAST VALLEY AND SOUTHERN GILA COUNTY AND
ADVERTISED LOCALLY HEAVY RAINFALL. THERE WAS A BIT MORE
PRECIPITATION ACROSS NORTHERN MARICOPA COUNTY THAN ANTICIPATED AND
THIS MAY HAVE BEEN DUE TO MID-LEVEL CLOUDS DISSIPATING LATE IN THE
MORNING HOURS INSTEAD OF THE EXPECTED AFTERNOON.

WEATHER MAP THIS MORNING FEATURES AN ELONGATED ANTI-CYCLONE
STRETCHING FROM SOUTHERN ARIZONA UP TO COLORADO AND BACK DOWN INTO
TEXAS. UNDER-CUTTING THIS ANTI-CYCLONE WAS A LARGE UPPER LEVEL LOW
WHICH WE/VE BEEN WATCHING FOR THE PAST SEVERAL DAYS. IT HAS BEEN
SLOWLY MOVING WESTWARD THE PAST 18 HOURS OR SO AND IS NOW CENTERED
OVER SE NM WITH SEVERAL SMALLER VORT MAXES ROTATING AROUND THE
CENTER. ANOTHER UPPER LEVEL LOW IS CURRENTLY PASSING SOUTH OF
LOUISIANA. BOTH OF THESE SYSTEMS WILL IMPACT OUR CWA THROUGH THE
NEXT FEW DAYS. CLOSER IN...ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPED THIS MORNING...APPARENTLY TRIGGERED BY A POSSIBLE GRAVITY
WAVE EMANATING OUT OF NEW MEXICO. THIS ACTIVITY WILL CONTINUE
THROUGH THE MORNING HOURS.

29.00Z OPERATIONAL NAM AND GFS INITIALIZED RELATIVELY WELL THOUGH
PREFERENCE IS GIVEN TO THE GFS AS IT APPEARS TO HAVE INITIALIZED
MOISTURE PROFILES ACROSS THE SOUTHWEST A BIT BETTER. CONCEPTUAL
FORECAST MODEL WAS GENERATED FROM A BLEND OF GFS/GFS TRENDS AND
LATEST SREF GUIDANCE.

FOR TODAY...UPPER LEVEL LOW OVER SE NM WILL CONTINUE TO DRIFT CLOSER
TO OUR CWA. THIS WILL HAVE SIGNIFICANT IMPACTS ON THE SYNOPTIC
CONDITIONS OVER ARIZONA. FIRST...A STORM MOTION FROM THE
EAST-NORTHEAST WILL DEVELOP LATE THIS AFTERNOON AND INCREASE THIS
EVENING TO AROUND 10-15 KT. PROPAGATION VECTORS WILL GENERALLY BE
ALIGNED WITH STORM MOTION AS WELL. SECOND...AS THE FLOW STRENGTHENS
0-6KM SHEAR WILL ALSO INCREASE AND APPROACH 20 KT DURING THE EVENING
HOURS...ENOUGH TO SUPPORT SOME ORGANIZED CONVECTION.
THIRD...BOUNDARY LAYER AND ATMOSPHERE AS A WHOLE REMAINS VERY
SATURATED. WITH SLIGHT WARMING IN THE BOUNDARY LAYER TODAY AND
MID-LEVEL CLOUDS DISSIPATING EARLY THIS AFTERNOON MIXED-LAYER CAPE
WILL EASILY EXCEED 500 J/KG AND POSSIBLY 1000 J/KG ACROSS THE
PHOENIX AREA /SLIGHTLY HIGHER AMOUNTS ACROSS THE GILA COUNTY MTNS/.
THIS IS SUPPORTED BY SREF GUIDANCE. EQUILIBRIUM LEVEL WILL BE NEAR
50KFT. CIN SHOULD BE AROUND 50 J/KG WHICH CAN EASILY BE OVERCOME BY
AN OUTFLOW BOUNDARY OF MODERATE STRENGTH. ALL IN ALL THIS WILL BE
ENOUGH TO SUPPORT TALL/STRONG CONVECTION ACROSS THE MARICOPA/PINAL
COUNTY DESERTS.

WITH THE ADDED SHEAR...STORM MOTION TO THE WSW...AND INCREASED
INSTABILITY EXPECTING TODAY TO BE RATHER ACTIVE. POPS HAVE BEEN
FURTHER INCREASED FOR THIS AFTERNOON/EVENING AND ARE NOW QUITE HIGH
FOR SUMMER-TIME. CONTINUED MENTION OF HEAVY RAINFALL IN THE FORECAST
AND WILL AGAIN INDICATE A HEIGHTENED THREAT OF LOCALIZED FLASH
FLOODING...AS WELL AS SEVERE/DAMAGING WINDS...IN THE HAZARDOUS
WEATHER OUTLOOK TO BE ISSUED AT 5 AM.

EXPECTING SOME SHOWERS/STORMS TO TRAIL INTO THE OVERNIGHT HOURS.
POPS NOT AS HIGH FOR FRIDAY...WHICH IS TYPICAL AFTER AN ACTIVE DAY.
AFTERNOON TEMPERATURES SHOULD ALSO TAKE A BIT OF A HIT. COULD BE A
MORE ACTIVE DAY ACROSS SRN AZ FRIDAY THUS WE/VE KEPT POPS A BIT
ELEVATED ALONG OUR BORDER WITH THE NWS TUCSON OFFICE.

UPPER LEVEL-LOW NEAR LOUISIANA WILL MOVE TOWARD ARIZONA THIS
WEEKEND. HARD TO DETERMINE WHICH DAY WILL BE MORE ACTIVE AT THIS
POINT...SATURDAY OR SUNDAY...BUT WE SHOULD SEE ONE MORE
WIDESPREAD/ACTIVE DAY THIS WEEKEND. PRECIPITATION CHANCES HAVE BEEN
SPREAD WESTWARD INTO SOUTHEAST CALIFORNIA AS WELL AS THIS LOW
SLOSHES THE MOIST AIRMASS ACROSS THE SONORAN DESERT AND UP AGAINST
THE COASTAL MOUNTAINS. ONCE THAT LOW MOVES NORTHWARD THROUGH
SIGNIFICANT DRYING STILL LOOKS VERY LIKELY FOR NEXT WEEK.
PRECIPITATION CHANCES WERE DROPPED BELOW CLIMATOLOGICAL VALUES
MONDAY-WEDNESDAY AND TEMPERATURES WERE BROUGHT A FEW DEGREES ABOVE
NORMAL.

&&

.AVIATION...
SOUTH-CENTRAL AZ...INCLUDING KPHX...KIWA AND SURROUNDING AIRFIELDS...
STILL ANTICIPATING AN ACTIVE AFTERNOON/EVENING WITH THUNDERSTORMS
EXPECTED TO ARRIVE SOME TIME BETWEEN 02Z AND 04Z. ACTIVITY WILL
LIKELY BE DELAYED A BIT DUE TO CLOUD COVER THIS MORNING...BUT WHERE
THE SKIES HAVE CLEARED THUNDERSTORMS ARE DEVELOPING AS OF 1745Z.
GUSTY WINDS AND BLOWING DUST WILL BE A POSSIBILITY AT BOTH
SITES...BUT KEPT BLDU OUT OF TAFS BECAUSE IT SHOULD BE RATHER
LOCALIZED AND CONFIDENCE IS LOW IT WILL DIRECTLY IMPACT TAF SITES.
SHOWERS COULD LINGER AFTER MIDNIGHT MUCH LIKE THEY DID THIS
MORNING...AND HAVE KEPT A MENTION OF VCSH AT BOTH SITES THROUGH
ABOUT 11-12Z FRIDAY. WEST WINDS LATER THIS AFTERNOON SHOULD SWING
EAST THIS EVENING ASSOCIATED WITH OUTFLOW AND FURTHER THUNDERSTORM
DEVELOPMENT.

SOUTHEASTERN CA...INCLUDING KIPL...KBLH AND SURROUNDING AIRFIELDS...
EXPECT SOUTHEAST/SOUTH WINDS AT BOTH SITES THROUGH THE TAF PERIOD. A
FEW MID-LEVEL CLOUDS WILL HANG AROUND THROUGH THE AFTERNOON...WHILE
SOME BLOWOFF CIRRUS COULD MOVE ACROSS BOTH SITES LATE IN THE
FORECAST PERIOD BUT SHOULD NOT BE OF ANY SIGNIFICANCE FOR AVIATION
PURPOSES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
PRECIP CHANCES WILL LINGER THROUGH THE WEEKEND AS ABUNDANT MOISTURE
WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. THIS WILL RESULT
IN AFTERNOON HUMIDITIES ONLY DROPPING INTO THE 20-30 PERCENT RANGE
THROUGH THE WEEKEND WITH EXCELLENT OVERNIGHT RECOVERY EXPECTED.
DRIER AIR WILL ARRIVE EARLY NEXT WEEK WITH PRECIP CHANCES BECOMING
CONFINED MAINLY TO THE HIGHER TERRAIN NORTHEAST OF PHOENIX.
HUMIDITIES WILL DROP BUT OVERNIGHT RECOVERY IS STILL EXPECTED TO BE
GOOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB/INIGUEZ
AVIATION...PADDOCK
FIRE WEATHER...LEINS
Hazardous weather outlook, Jul 29, 5:48 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
548 AM MST THU JUL 29 2010

AZZ022>024-027-028-301300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
548 AM MST THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX
METRO...GLOBE-MIAMI...GILA BEND...AND CASA GRANDE AREAS.

STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS OF SOUTHERN GILA...FAR
NORTH AND EAST MARICOPA...AND EASTERN PINAL COUNTIES THIS AFTERNOON.
HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLASH FLOODING ALONG
WITH STRONG WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING.
SHOWERS AND THUNDERSTORMS WILL THEN MIGRATE INTO THE LOWER DESERTS...
INCLUDING PHOENIX METRO...DURING THE EVENING HOURS. HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING WILL REMAIN A THREAT. FREQUENT
LIGHTNING WILL ALSO BE LIKELY AS WELL AS STRONG...POSSIBLY
DAMAGING...WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LESS THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY FOLLOWED BY ANOTHER
INCREASE SATURDAY OR SUNDAY. THE AIRMASS WILL STILL BE VERY MOIST
THROUGH THE WEEKEND MEANING LOCALIZED FLASH FLOODING WILL REMAIN
POSSIBLE. STRONG WINDS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE
STRONGER THUNDERSTORMS.

THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN RATHER LOW
THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE
NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM
LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE PHOENIX AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-301300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
548 AM MST THU JUL 29 2010 /548 AM PDT THU JUL 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY AS A LOW PRESSURE
SYSTEM MOVES NORTH OUT OF SONORA INTO THE SOUTHWEST U.S. LOCALIZED
FLASH FLOODING WILL BE POSSIBLE AS THE ATMOSPHERE WILL BE VERY MOIST.
GUSTY WINDS IN EXCESS OF 45 MPH AND FREQUENT LIGHTNING WILL ALSO BE
POSSIBLE.

THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN VERY LOW
THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE
NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM
LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE YUMA...EL CENTRO
...AND BLYTHE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 29, 1:51 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
151 PM MST THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     DUST STORM       1 WSW COOLIDGE          32.97N 111.55W
07/29/2010                   PINAL              AZ   TRAINED SPOTTER

            VSBY LESS THAN 1/4 MILE IN BLOWING DUST

&&

KKINCAID
Special weather statement, Jul 29, 2:00 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST THU JUL 29 2010

AZZ023-028-292145-
MARICOPA AZ-PINAL AZ-
200 PM MST THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 245 PM MST

AT 149 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF SAN TAN VALLEY AND NEAR
SACATON.  THESE STORMS WAS MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SACATON...MAGMA...QUEEN CREEK...
  RURAL CENTRAL PINAL COUNTY...
  RURAL EASTERN MARICOPA COUNTY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3323 11159 3309 11145 3290 11159 3289 11175
      3310 11191 3320 11185
TIME...MOT...LOC 2057Z 180DEG 0KT 3309 11165

WATERS
Local storm report, Jul 29, 2:01 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
201 PM MST THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     DUST STORM       2 SE CASA GRANDE        32.88N 111.71W
07/29/2010                   PINAL              AZ   TRAINED SPOTTER

            VISIBILITY LESS THAN QUARTER MILE IN BLOWING DUST.

&&

RRICKEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:11 PM MSTSpecial Weather StatementPSRGila49 min
Jul 28, 5:23 PM MSTAreal Flood AdvisoryPSRMaricopa112 min
Jul 28, 5:38 PM MSTSpecial Weather StatementPSRPinal52 min
Jul 28, 5:48 PM MSTSpecial Weather StatementPSR42 min
Jul 28, 6:08 PM MSTSpecial Weather StatementPSRPinal37 min
Jul 28, 6:22 PM MSTSpecial Weather StatementPSR38 min
Jul 28, 6:24 PM MSTAreal Flood AdvisoryPSRMaricopa111 min
Jul 28, 6:30 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Jul 28, 7:06 PM MSTSpecial Weather StatementPSRPinal39 min
Jul 28, 7:23 PM MSTSpecial Weather StatementPSRPinal37 min
Jul 28, 7:53 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Jul 28, 7:57 PM MSTSpecial Weather StatementPSRMaricopa33 min
Jul 28, 8:30 PM MSTSpecial Weather StatementPSRMaricopa45 min
Jul 29, 12:53 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Jul 29, 1:08 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma112 min
Jul 29, 1:29 PM MSTSevere Thunderstorm WarningPSRPinal61 min
Jul 29, 1:45 PM MSTDust Storm WarningPSR75 min
Jul 29, 2:00 PM MSTSpecial Weather StatementPSRPinal45 min
Jul 29, 2:50 PM MSTAreal Flood AdvisoryPSRPinal115 min
Jul 29, 2:51 PM MSTSpecial Weather StatementPSRPinal54 min
Jul 29, 2:56 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal34 min
Jul 29, 2:57 PM MSTDust Storm WarningPSR77 min
Jul 29, 3:18 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Jul 29, 3:29 PM MSTSpecial Weather StatementPSR46 min
Jul 29, 3:38 PM MSTFlash Flood WarningPSRMaricopa70 min
Jul 29, 3:40 PM MSTSpecial Weather StatementPSRMaricopa50 min
Jul 29, 3:46 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Jul 29, 3:52 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma113 min
Jul 29, 4:02 PM MSTSevere Thunderstorm WarningPSRLa Paz31 min
Jul 29, 4:09 PM MSTAreal Flood AdvisoryPSRMaricopa111 min
Jul 29, 4:24 PM MSTSevere Thunderstorm WarningPSRMaricopa51 min
Jul 29, 4:44 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 29, 4:44 PM MSTSpecial Weather StatementPSR46 min
Jul 29, 4:47 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Jul 29, 4:56 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 29, 4:56 PM MSTSevere Thunderstorm WarningPSRMaricopa64 min

Nearby

Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.